MAUDE Adverse Event Report: EMBECTA PENEL LIMITED - DUN LAOGHAIRE, IRELAND PEN NEEDLE AUTOSHIELD DUO 30GX5MM USA; Needle, hypodermic, single lumen

EMBECTA PENEL LIMITED - DUN LAOGHAIRE, IRELAND PEN NEEDLE AUTOSHIELD DUO 30GX5MM USA; Needle, hypodermic, single lumen
Model Number 329515
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
Account - xxxxx pharmacy item# 329515, lot: 4073006, mfg: 3/31/24, exp: 03/31/27.Complaint - "i am contacting you due to a safety event we had with the bd autoshield duo.One of our nursing staff was administering insulin to a patient and when she went to take off the attached needle after giving the insulin, part of the needle remained in the pen.The safety action on the top of the needle appears to have functioned properly, but part of the needle broke off and remained in the pen."x.
 
Additional Manufacturer Narrative
Investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.This is the 1st complaint for the reported lot number.A review of the manufacturing records was performed, and no non-conformances were raised in association with this type of event for this lot.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.Based on the above, no additional investigation and no corrective/preventative action (capa) or situational analysis (sa) is required at this time.

Brand Name
PEN NEEDLE AUTOSHIELD DUO 30GX5MM USA
Common Device Name
Needle, hypodermic, single lumen
Manufacturer (Section D)
EMBECTA PENEL LIMITED - DUN LAOGHAIRE, IRELAND
EI 
Manufacturer Contact
avital merl
300 kimball dr.
parsippany, NJ 07054
MDR Report Key21446990
Report Number3023359743-2025-00152
Device Sequence Number7940229
Product Code FMI
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K223286
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Type of Report Initial,Followup
Report Date (Section B) 09/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number329515
Device Lot Number4073006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date09/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown